Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 79, NWS North Platte, NE

June 8, 2019Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2019, 8:29 PM CDT for Custer County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2019, 8:29 PM CDT (01:29 UTC)
Expired
Jun 8, 2019, 9:01 PM CDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2201 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WUUS53 KLBF 090129
SVRLBF
NEC041-090215-
/O.NEW.KLBF.SV.W.0079.190609T0129Z-190609T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
829 PM CDT Sat Jun 8 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  East central Custer County in central Nebraska...

* Until 915 PM CDT.

* At 828 PM CDT, a severe thunderstorm was located over Weissert, or
  11 miles east of Broken Bow, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ansley, Mason City, Comstock, Weissert, Westerville, Arcadia
  Diversion Dam State Wildlife Management Area, Gavin Siding and
  Wescott.

This includes the following highways...
 Highway 183 between mile markers 88 and 109.
 Highway 2 between mile markers 291 and 307.
 Highway 92 between mile markers 300 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4110 9921 4145 9958 4157 9941 4157 9921
      4140 9921 4139 9920
TIME...MOT...LOC 0128Z 315DEG 22KT 4146 9943 

HAIL...1.00IN
WIND...60MPH
 
$$

Taylor
2 follow-up statements
097 
WWUS53 KLBF 090141
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
841 PM CDT Sat Jun 8 2019

NEC041-090215-
/O.CON.KLBF.SV.W.0079.000000T0000Z-190609T0215Z/
Custer NE-
841 PM CDT Sat Jun 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL CUSTER COUNTY...

At 841 PM CDT, a severe thunderstorm was located 7 miles east of
Weissert, or 17 miles east of Broken Bow, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mason City, Comstock, Weissert, Westerville, Arcadia Diversion Dam
State Wildlife Management Area, Gavin Siding and Wescott.

This includes the following highways...
 Highway 183 between mile markers 94 and 109.
 Highway 2 between mile markers 301 and 307.
 Highway 92 between mile markers 302 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4110 9921 4144 9947 4157 9941 4157 9921
      4140 9921 4139 9920
TIME...MOT...LOC 0141Z 294DEG 23KT 4144 9931 

HAIL...1.00IN
WIND...60MPH
 
$$

Taylor
596 
WWUS53 KLBF 090201
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
901 PM CDT Sat Jun 8 2019

NEC041-090211-
/O.CAN.KLBF.SV.W.0079.000000T0000Z-190609T0215Z/
Custer NE-
901 PM CDT Sat Jun 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

LAT...LON 4110 9921 4144 9947 4157 9941 4157 9921
      4140 9921 4139 9920
TIME...MOT...LOC 0200Z 315DEG 22KT 4135 9919 

$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:08 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 8, 7:08 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
708 PM CDT Sat Jun 8 2019

.SYNOPSIS...
Issued at 255 PM CDT Sat Jun 8 2019

H5 analysis from earlier this morning had a closed low
over the Tennessee Valley with a trough extending south into the
northern Gulf of Mexico. This low was south of a ridge of high
pressure which extended from the upper midwest to Hudson Bay in
Canada. Further west, a deep trough of low pressure extended from
northeastern Alberta, south into northern portions of Nevada and
Utah. Ht. falls of 50 meters were noted from Salt Lake City to
Riverton WY this morning. H5 temperatures in association with the
trough very very cold with readings around -25 from Washington state
east and southeast to Idaho and Montana. A nice 50 to 70 KT mid
level jet streak extended from Nevada into northern Utah and
northeast to Glasgow MT. At the surface, a strong cold front was
located roughly from Ainsworth to Ogallala as of 2 PM CDT. Showers
and thunderstorms have continued to develop well ahead of the front
across the northeastern forecast area this morning into the early
afternoon hours. So far as of 2 PM CDT, activity along and ahead of
the front has been quiet. Skies were mostly cloudy as of 2 PM CDT
and temperatures ranged from 61 at Gordon, to 85 at Imperial.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 255 PM CDT Sat Jun 8 2019

In the near term, the
main forecast challenges are precipitation chances tonight, then
temperatures for Sunday night. For tonight, based on the latest HRRR
and 4KM NAM solns, the cold front will be oriented from Naper, to
Arnold, to Hayes Center around 7 PM CDT. Thunderstorms will develop
and continue INVOF the front through mid evening as the front clears
the forecast area by 10 PM CDT. The severe threat will be limited
behind the front, however, the threat for thunderstorms will
continue through the late evening hours as mid level instability
continues across the eastern half of the forecast area. The threat
for showers will continue beyond this evening into Sunday morning as
the mid level trough of low pressure lifts into the Panhandle and
western Dakotas. By midday Sunday, good subsidence develops across
the forecast area in the wake of the exiting mid level trough. Dry
conditions are expected with highs forecast in the middle 60s. High
pressure will build into southeastern Colorado Sunday night. This
will lead to light westerly winds across the forecast area. This
typically is a good cool air drainage setup. With clear skies and
dry air in place, lows will fall quickly after sunset. There is some
differences in forecast lows noted with the latest 12z MET and MAV
guidance. The MAV guidance is running 2 to 5 degrees warmer
compared to the MET guidance. Given the wind setup Sunday night and
expected dry air in place, trended the forecast toward the cooler
MET guidance. This led to forecast lows ranging from the middle 30s
in the western Sandhills, to around 40 in the western forecast area
to the lower 40s in the east. ATTM, the coolest lows are 36 at
Antioch and 37 at Gordon with 39 at North Platte and 41 at
Valentine. The record lows Monday morning for North Platte and
Valentine are 38 and 37 respectively. As for frost potential, will
leave it out of this forecast package as my coolest low is 36 for
Antioch. If this trends lower, may need to insert frost in the
forecast and possibly issue a frost advisory.

.LONG TERM...(Monday through Saturday)
Issued at 255 PM CDT Sat Jun 8 2019

High pressure will build east into Kansas. Southerly winds will
increase northwest of the high and in advance of an approaching
cold front. After highs in the 60s Sunday, highs will reach into
the 70s for Monday. This will be followed by a cold front and
increased chances for showers and thunderstorms Tuesday into
Tuesday evening. Ridging will build into the western CONUS
midweek. Moisture will be limited Wednesday and Thursday and a dry
forecast will be continued. Highs Wednesday will be around 70
behind the exiting front, while highs in the upper 70s to near 80
are forecast for Thursday. The next threat for showers and
thunderstorms will arrive on Friday as the ridge across the CONUS
weakens and a more zonal pattern develops. Low level moisture will
return to the forecast area as well, lending support for
increased precipitation chances.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 707 PM CDT Sat Jun 8 2019

The thunderstorm complex across scntl, swrn and ncntl Nebraska is
expected to move east of this region around 03z. The area of
thunderstorms across northeast Colorado and southeast Wyoming is
expected to spread through swrn Nebraska 03z-09z tonight and ncntl
Nebraska 09z-15z Sunday morning. VFR is expected throughout wrn
and ncntl Nebraska 18z-00z Sunday afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Jun 8, 3:05 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
305 PM CDT Sat Jun 8 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-092015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
305 PM CDT Sat Jun 8 2019 /205 PM MDT Sat Jun 8 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe thunderstorms are likely this evening across a
large portion of western and north central Nebraska. The main area
of concern for severe storms is south of a line from Ogallala, to
Thedford, to O'Neill. Large hail and damaging winds are the main
severe threats.

The North Platte River upstream from Lake McConaughy continues to
run high. Minor flooding is possible as a result. Please refer to
the latest Flood Warning for more details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Our next chance for thunderstorms will be possible for much of
the day on Tuesday. At this time the severe weather potential is
low.

Thunderstorms are possible on Friday. At this time, the threat for
severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Local storm report, Jun 8, 7:04 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     FLOOD            NORTH PLATTE            41.13N 100.77W
06/08/2019                   LINCOLN            NE   TRAINED SPOTTER

            FLOOD WATER ON POPLAR AND COTTONWOOD STREETS EAST OF
            HIGHWAY 83 IS COVERING THE ROAD AND UP TO THE BOTTOM OF
            THE HOODS OF SMALL CARS.

&&

CCOLE
Special weather statement, Jun 8, 7:12 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
712 PM CDT Sat Jun 8 2019

NEZ010-026>029-038-090115-
Wheeler NE-Loup NE-Holt NE-Custer NE-Garfield NE-Blaine NE-
712 PM CDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP...GARFIELD...
SOUTHEASTERN HOLT...NORTHERN CUSTER...SOUTHEASTERN BLAINE AND WHEELER
COUNTIES UNTIL 815 PM CDT...

At 711 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Bartlett to near Merna.
Movement was east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Burwell, Taylor, Sargent, Merna, Anselmo, Bartlett, Comstock,
Ericson, Victoria Springs State Recreation Area, Calamus Reservoir
State Recreation Area, Weissert, Lillian, Walworth, Virginia Smith
Dam, Kent Diversion Dam State Wildlife Management Area, Sunfish Lake,
Homestead Knolls Campground, Four Corners, Nunda Shoal Campground and
Goose Lake State Wildlife Management Area.

This includes the following highways...
 Highway 183 between mile markers 101 and 134.
 Highway 281 between mile markers 132 and 163.
 Highway 2 between mile markers 258 and 270.
 Highway 92 between mile markers 268 and 273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4174 9838 4174 9921 4142 9922 4150 10008
      4221 9891 4212 9830 4177 9830
TIME...MOT...LOC 0011Z 272DEG 20KT 4186 9833 4154 9972

BJT/CLB
Local storm report, Jun 8, 7:17 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             5 W BRADY               41.02N 100.46W
06/08/2019  M1.00 INCH       LINCOLN            NE   PUBLIC

&&
Local storm report, Jun 8, 7:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/08/2019  M1.25 INCH       LINCOLN            NE   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM NORTH
            PLATTE.

&&
Local storm report, Jun 8, 8:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       7 S BRADY               40.92N 100.37W
06/08/2019  M3.00 INCH       LINCOLN            NE   TRAINED SPOTTER

            3 INCHES OF RAIN IN AN HOUR FLOODED THE CANYON SOUTH OF
            BRADY.

&&

CCOLE
Local storm report, Jun 8, 8:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             3 NE MERNA              41.52N 99.72W
06/08/2019  M1.00 INCH       CUSTER             NE   PUBLIC

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:12 PM CDTSpecial Weather StatementLBFGarfield, Wheeler63 min
Jun 8, 7:52 PM CDTSevere Thunderstorm WarningLBFCuster38 min
Jun 8, 8:18 PM CDTAreal Flood AdvisoryLBFCuster86 min
Jun 9, 3:00 PM CDTFrost AdvisoryLBFGarden, Grant, Sheridan17 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.